Publisher DOI: 10.1002/jgt.22248
Title: On minimum bisection and related cut problems in trees and tree-like graphs
Language: English
Authors: Fernandes, Cristina G. 
Schmidt, Tina Janne 
Taraz, Anusch 
Issue Date: Oct-2018
Source: Journal of Graph Theory 2 (89): 214-245 (2018-10)
Journal or Series Name: Journal of graph theory 
Abstract (english): Minimum bisection denotes the NP-hard problem to partition the vertex set of a graph into two sets of equal sizes while minimizing the width of the bisection, which is defined as the number of edges between these two sets. It is intuitively clear that graphs with a somewhat linear structure are easy to bisect, and therefore our aim is to relate the minimum bisection width of a bounded-degree graph G to a parameter that measures the similarity between G and a path. First, for trees, we use the diameter and show that the minimum bisection width of every tree T on n vertices satisfies MinBis (T)≤8nΔ(T)/ diam (T). Second, we generalize this to arbitrary graphs with a given tree decomposition (T,X) and give an upper bound on the minimum bisection width that depends on how close (T,X) is to a path decomposition. Moreover, we show that a bisection satisfying our general bound can be computed in time proportional to the encoding length of the tree decomposition when the latter is provided as input.
URI: http://hdl.handle.net/11420/2827
ISSN: 0364-9024
Institute: Mathematik E-10 
Type: (wissenschaftlicher) Artikel
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

80
Last Week
0
Last month
2
checked on Sep 24, 2020

Google ScholarTM

Check

Add Files to Item

Note about this record

Export

Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.